Alert archive / Montana / Winter Storm Warnings in 2025
Winter Storm Warning 9, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Oct 3, 2025, 12:15 PM MDT for Flathead County, Lake County, Montana. It took effect at Oct 5, 2025, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2025, 12:15 PM MDT (18:15 UTC)
- In effect from
- Oct 5, 2025, 12:00 AM MDT
- Expired
- Oct 5, 2025, 7:45 AM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
191 WWUS45 KMSO 031815 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1215 PM MDT Fri Oct 3 2025 MTZ002-041815- /O.UPG.KMSO.WS.A.0007.251005T0600Z-251005T1800Z/ /O.NEW.KMSO.WS.W.0009.251005T0600Z-251005T1800Z/ West Glacier Region- 1215 PM MDT Fri Oct 3 2025 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO NOON MDT SUNDAY ABOVE 5500 FEET... * WHAT...Heavy snow expected above 5500 feet. Major winter weather impacts. Total snow accumulations of 4 to 8 inches expected. 15% chance for 10 inches of snow for elevations around Logan Pass. Higher amounts for elevations above 7000 feet. Cold, wet, and windy conditions expected, with east northeast winds in excess of 30 mph will lead to concerns for hypothermia. * WHERE...Glacier National Park higher elevations including Going-to-the-Sun Road and Logan Pass. * WHEN...From midnight Saturday Night to noon MDT Sunday. * IMPACTS...For MAJOR winter weather impacts, expect considerable disruptions to normal activities. Dangerous or impossible traveling conditions. Avoid travel in the impacted areas if possible. Widespread closures and disruptions to infrastructure may occur. * ADDITIONAL DETAILS...Consider delaying backcountry recreation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-041815- /O.NEW.KMSO.WW.Y.0036.251005T0600Z-251005T1800Z/ Butte/Blackfoot Region- 1215 PM MDT Fri Oct 3 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO NOON MDT SUNDAY ABOVE 5500 FEET... * WHAT...Snow expected above 5500 feet. There is a likelihood of minor to moderate winter weather impacts, for early season snow. Total snow accumulations of 2 to 4 inches. * WHERE...Backcountry roads. Impacts due to snow are expected to be above pass levels. * WHEN...From midnight Saturday Night to noon MDT Sunday. * IMPACTS...For MODERATE winter weather impacts, expect disruptions to normal activities. Hazardous traveling conditions. Use extra caution while driving. Closures and disruptions to infrastructure may occur. * ADDITIONAL DETAILS...Pack additional supplies for cold, wet and breezy conditions in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-041815- /O.NEW.KMSO.WW.Y.0036.251005T0600Z-251005T1800Z/ Potomac/Seeley Lake Region- 1215 PM MDT Fri Oct 3 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO NOON MDT SUNDAY ABOVE 5500 FEET... * WHAT...Snow expected above 5500 feet. There is a likelihood of minor to moderate winter weather impacts, for early season snow. Total snow accumulations of 2 to 4 inches. * WHERE...Backcountry roads in the Potomac/Seeley Lake Region. * WHEN...From midnight Saturday Night to noon MDT Sunday. * IMPACTS...For MODERATE winter weather impacts, expect disruptions to normal activities. Hazardous traveling conditions. Use extra caution while driving. Closures and disruptions to infrastructure may occur. * ADDITIONAL DETAILS...Pack additional supplies for cold, wet and breezy conditions in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
2 follow-up statements
682 WWUS45 KMSO 041838 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1238 PM MDT Sat Oct 4 2025 MTZ002-051800- /O.CON.KMSO.WS.W.0009.251005T0600Z-251005T1800Z/ West Glacier Region- 1238 PM MDT Sat Oct 4 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY ABOVE 5500 FEET... * WHAT...Heavy snow expected above 5500 feet. Major winter weather impacts. Total snow accumulations of 4 to 8 inches expected. 15% chance for 10 inches of snow for similar elevations of Logan Pass. Higher amounts for elevations above 7000 feet. Cold, wet, and windy conditions expected, with east northeast winds in excess of 30 mph will lead to concerns for hypothermia. * WHERE...Glacier National Park higher elevations including Going-to-the-Sun Road and Logan Pass. * WHEN...From midnight tonight to noon MDT Sunday. * IMPACTS...For MAJOR winter weather impacts, expect considerable disruptions to normal activities. Dangerous or impossible traveling conditions. Avoid travel in the impacted areas if possible. Widespread closures and disruptions to infrastructure may occur. * ADDITIONAL DETAILS...Consider delaying backcountry recreation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-051800- /O.EXB.KMSO.WW.Y.0036.251005T0900Z-251005T1800Z/ Bitterroot/Sapphire Mountains- 1238 PM MDT Sat Oct 4 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON MDT SUNDAY... * WHAT...Snow expected. There is a likelihood of minor to moderate winter weather impacts. Total snow accumulations 1 to 5 inches, with a 50 percent probability for 5 inches above 7000 feet. * WHERE...Backcountry roads in the Bitterroot and Sapphire Ranges, Skalkaho Pass, and Lost Trail Pass. * WHEN...From 3 AM to noon MDT Sunday. * IMPACTS...For MINOR winter weather impacts, expect a few inconveniences to normal activities. Use caution while driving. For MODERATE winter weather impacts, expect disruptions to normal activities. Hazardous traveling conditions. Use extra caution while driving. * ADDITIONAL DETAILS...Pack additional supplies for cold, wet and breezy conditions in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-051800- /O.CON.KMSO.WW.Y.0036.251005T0600Z-251005T1800Z/ Butte/Blackfoot Region- 1238 PM MDT Sat Oct 4 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY ABOVE 5500 FEET... * WHAT...Snow expected above 5500 feet. There is a likelihood of minor to moderate winter weather impacts, for early season snow. Total snow accumulations of 2 to 4 inches. * WHERE...Georgetown Lake and backcountry roads. Impacts due to snow are expected to be above pass levels. * WHEN...From midnight tonight to noon MDT Sunday. * IMPACTS...For MINOR winter weather impacts, expect a few inconveniences to normal activities. Use caution while driving. For MODERATE winter weather impacts, expect disruptions to normal activities. Hazardous traveling conditions. Use extra caution while driving. Closures and disruptions to infrastructure may occur. * ADDITIONAL DETAILS...Pack additional supplies for cold, wet and breezy conditions in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-051800- /O.CON.KMSO.WW.Y.0036.251005T0600Z-251005T1800Z/ Potomac/Seeley Lake Region- 1238 PM MDT Sat Oct 4 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SUNDAY ABOVE 5500 FEET... * WHAT...Snow expected above 5500 feet. There is a likelihood of minor to moderate winter weather impacts, for early season snow. Total snow accumulations of 2 to 4 inches. * WHERE...Potomac/Seeley Lake Region. * WHEN...From midnight tonight to noon MDT Sunday. * IMPACTS...For MODERATE winter weather impacts, expect disruptions to normal activities. Hazardous traveling conditions. Use extra caution while driving. Closures and disruptions to infrastructure may occur. * ADDITIONAL DETAILS...Pack additional supplies for cold, wet and breezy conditions in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
987 WWUS45 KMSO 051345 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 745 AM MDT Sun Oct 5 2025 MTZ002-051445- /O.CAN.KMSO.WS.W.0009.000000T0000Z-251005T1800Z/ West Glacier Region- 745 AM MDT Sun Oct 5 2025 ...WINTER STORM WARNING IS CANCELLED... The threat has ended. $$ MTZ006-051800- /O.CON.KMSO.WW.Y.0036.000000T0000Z-251005T1800Z/ Bitterroot/Sapphire Mountains- 745 AM MDT Sun Oct 5 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Snow. There is a likelihood of developing or ongoing minor to moderate winter weather impacts. Additional snow accumulations up to one inch. * WHERE...Highway 93 Sula to Lost Trail Pass and Lolo Pass. * WHEN...Until noon MDT today. * IMPACTS...For MODERATE winter weather impacts, expect disruptions to normal activities. Hazardous traveling conditions. Use extra caution while driving. Closures and disruptions to infrastructure may occur. Winter traveling conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-051800- /O.CON.KMSO.WW.Y.0036.000000T0000Z-251005T1800Z/ Butte/Blackfoot Region- 745 AM MDT Sun Oct 5 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 5500 FEET... * WHAT...Snow expected above 5500 feet. There is a likelihood of minor to moderate winter weather impacts, for early season snow. Total snow accumulations of 2 to 4 inches. * WHERE...Homestake Pass, MacDonald Pass, and Georgetown Lake. * WHEN...Until noon MDT today. * IMPACTS...For MINOR winter weather impacts, expect a few inconveniences to normal activities. Use caution while driving. Winter traveling conditions. * ADDITIONAL DETAILS...Pack additional supplies for cold, wet and breezy conditions in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-051800- /O.CON.KMSO.WW.Y.0036.000000T0000Z-251005T1800Z/ Potomac/Seeley Lake Region- 745 AM MDT Sun Oct 5 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 5500 FEET... * WHAT...Snow expected above 5500 feet. There is a likelihood of minor to moderate winter weather impacts, for early season snow. Total snow accumulations of 2 to 4 inches. * WHERE...Potomac/Seeley Lake Region. * WHEN...Until noon MDT today. * IMPACTS...For MODERATE winter weather impacts, expect disruptions to normal activities. Hazardous traveling conditions. Use extra caution while driving. Closures and disruptions to infrastructure may occur. * ADDITIONAL DETAILS...Pack additional supplies for cold, wet and breezy conditions in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 3, 4:11 AM MDT, 8 hours 4 minutes earlier.
Area forecast discussion, Oct 3, 4:11 AM MDT, 8 hours 4 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
411 AM MDT Fri Oct 3 2025
.DISCUSSION...
KEY MESSAGES:
- Steady precipitation across north central Idaho into west
central Montana this morning
- Snow for the higher terrain Saturday into Sunday, especially
around Glacier National Park.
- Widespread frost/freeze for Monday and Tuesday mornings.
A wide band of light to moderate rain has developed across Idaho
county into west central Montana. As of 4am MDT, areas under the
rain band has pick up 0.1 to 0.45" of precipitation. This band of
precipitation will decrease in intensity throughout the day.
A secondary disturbance is still on track to slide southward out
of Canada Saturday into Sunday. This disturbance will bring cooler
air along with increase precipitation across western Montana. The
heaviest precipitation will be along the Continental Divide
especially around Glacier National Park. Snow levels appear to
drop to around 3500 feet around the Park by Sunday morning. The
latest model guidance is showing the potential of 3 to 8 inches of
snow accumulation in the higher terrain of Glacier. Logan pass has
around a 60% chance of receiving 6 inches of snow from this event
with Marias passes having a 50% chance of receiving 2 inches of
snow.
As the disturbance moves out of the area Sunday night into Monday
drier air will settle over the region. The clear skies and this
cold air mass will allow for the high potential of temperatures
to drop below freezing by Monday and Tuesday morning across the
region. The lower valleys of Idaho and Clearwater counties are
expected to remain above freezing, but still be quite low for this
time of year.
A ridge of high pressure builds over the region by the middle part
of next week allowing for a gradual warming trend.
&&
.AVIATION...A band of light to moderate rain will continue to
impact Idaho, Lemhi counties along with west central Montana. Low
ceilings and periods of reduced visibilities are expected under
this band. The precipitation will decrease in intensity and
coverage throughout the day as it slowly moves towards the east.
KMSO and KHRF will have the greatest impact from the
precipitation.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Watch from late Saturday night through Sunday
morning for West Glacier Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 12:15 PM MDT | Winter Weather Advisory | MSO | Deer Lodge, Granite, Lake, Missoula, Powell, Ravalli and 1 more | 46 hr |
Nearby
Winter Storm Warnings in Montana, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.